Alert archive / Utah / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 6, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this severe thunderstorm warning at Jun 7, 2006, 5:07 PM MDT for Box Elder County, Tooele County, Utah. It was in force for 38 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 7, 2006, 5:07 PM MDT (23:07 UTC)
- Expired
- Jun 7, 2006, 5:45 PM MDT
- In force
- 38 min
- Issued by
- NWS Salt Lake City, UT
- Area
- Counties, with a storm outline in the text
Counties Box Elder County, UT, Tooele County, UT
The radar
The Salt Lake City radar (KMTX), 100 km from the middle of the area, began a volume at 23:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 7, 5:30 PM MDT | TSTM WND GST 71 | 7 Nne Clive, UT | THUNDERSTORM WINDS OF 40 MPH WITH GUSTS TO 71 MPH. |
| Jun 7, 5:40 PM MDT | TSTM WND GST 59 | 8 Ne Ibapah, UT | CLIFTON FLAT RAWS THUNDERSTORM WIND GUSTS TO 59 MPH. |
| Jun 7, 5:45 PM MDT | TSTM WND GST 65 | 18 Ese Lakeside, UT | HAT ISLAND THUNDERSTORM WINDS OF 51 MPH WITH GUSTS TO 65 MPH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 23 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Elko, NV (KLKN), launched 12:00Z, 11.1 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3099 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KSLC 072307 SVRSLC UTC003-045-072345- /O.NEW.KSLC.SV.W.0006.060607T2307Z-060607T2345Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 507 PM MDT WED JUN 7 2006 THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTH CENTRAL BOX ELDER COUNTY IN UTAH TOOELE COUNTY IN UTAH THIS INCLUDES THE CITY OF GRANTSVILLE * UNTIL 545 PM MDT * AT 458 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 52 MILES SOUTHWEST OF KNOLLS TO STANSBURY PARK...AND MOVING NORTH AT 45 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... 8 MILES SOUTHEAST OF DELLE AND 9 MILES SOUTHEAST OF CLIVE BY 545 PM MDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 4005 11389 4062 11223 4126 11262 4123 11395 $$
2 follow-up statements
000 WWUS55 KSLC 072326 SVSSLC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SALT LAKE CITY UT 523 PM MDT WED JUN 7 2006 UTC003-045-072345- /O.CON.KSLC.SV.W.0006.000000T0000Z-060607T2345Z/ TOOELE UT-BOX ELDER UT- 523 PM MDT WED JUN 7 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM MDT FOR SOUTH CENTRAL BOX ELDER AND TOOELE COUNTIES... AT 517 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS PRODUCING DESTRUCTIVE WINDS APPROACHING 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 20 MILES SOUTHWEST OF LAKESIDE TO 12 MILES NORTH OF LAKE PT...MOVING NORTH AT 45 MPH. THE STRONGEST WINDS...AS INDICATED BY DOPPLER RADAR...WERE OVER THE GREAT SALT LAKE. DOPPLER RADAR ESTIMATES THESE WINDS AT BETWEEN 60 AND 70 MPH. INTERSTATE 80 IN TOOELE COUNTY HAS BEEN CLOSED DUE TO THE THUNDERSTORM WIND GUSTS. LAT...LON 4005 11389 4062 11223 4126 11262 4123 11395 $$
000 WWUS55 KSLC 072349 SVSSLC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SALT LAKE CITY UT 546 PM MDT WED JUN 7 2006 UTC003-045-072356- /O.EXP.KSLC.SV.W.0006.000000T0000Z-060607T2345Z/ TOOELE UT-BOX ELDER UT- 546 PM MDT WED JUN 7 2006 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL BOX ELDER AND TOOELE COUNTIES EXPIRES AT 545 PM MDT... THE LINE OF SEVERE THUNDERSTORMS HAS WEAKENED SINCE 535 PM. STRONG WINDS STILL EXIST ALONG THIS WEAKENING LINE OF STORMS...WITH PEAK GUSTS AROUND 50-55 MPH STILL INDICATED BY DOPPLER RADAR OVER EASTERN BOX ELDER COUNTY...AND OVER NORTHWEST TOOELE COUNTY. LAT...LON 4005 11389 4062 11223 4126 11262 4123 11395 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 3:20 PM MDT, 1 hour 47 minutes earlier.
Area forecast discussion, Jun 7, 3:20 PM MDT, 1 hour 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 320 PM MDT WED JUN 7 2006 .SYNOPSIS...A MOIST SOUTHERLY FLOW WILL BE OVER THE AREA THROUGH THURSDAY. A WEAKENING COLD FRONT WILL APPROACH THE AREA FROM THE NORTHWEST FRIDAY NIGHT. && .DISCUSSION...UPPER TROUGH OVER S. CA WITH MANY EMBEDDED VORTICITY CENTERS/LOBES ROTATING AROUND PARENT CIRCULATION. PARTICULARLY WELL DEFINED VORT CENTER OVER THE GRAND CANYON AT 3PM MDT IS MOVING NNW. THIS FEATURE AND OTHERS...LESS DEFINED...WILL BE MOVING OVER THE AREA THROUGH THURSDAY. AIRMASS GRADUALLY MOISTENS AND WIDESPREAD PRECIPITATION FORECAST OVER THE ENTIRE FORECAST AREA TONIGHT AND DURING THE DAY THURSDAY. SOME DIURNAL DECREASE IN ACTIVITY LATE TONIGHT...BUT EXPECT SOME RAINSHOWERS TO LAST ALL NIGHT. WOULD NOT BE SURPRISED TO SEE LIGHT RAIN SHOWERS OVER N. UTAH THURSDAY MORNING FROM REMNANT CONVECTION. A MID MORNING LULL AND THEN AFTERNOON CONVECTION BEGINS AGAIN THURSDAY AFTERNOON AND CONTINUES INTO THE EVENING. SO FAR TODAY RAINFALL ACTUALLY REACHING THE GROUND HAS BEEN LESS THAN .10 BUT OVERNIGHT AND THURSDAY HEAVIER SHOWERS COULD PRODUCE .30 OR MORE. CLOUDS WILL KEEP MIN TEMPERATURES HIGH TONIGHT BUT SIGNIFICANT COOLING FOR MAX TEMPS THURSDAY WITH MANY AREAS 10-15 DEGREES COOLER THAN TODAY DUE TO CLOUDS/SHOWERS AND COOLER AIR ALOFT. FLOW BACKS ON FRIDAY AND MODELS AGREE ON DRIER SOUTHWEST FLOW OVER THE SOUTHERN HALF OF UTAH...BUT 12Z ETA GENERATES WIDESPREAD CONVECTION OVER THE NORTH LATE FRIDAY AFTERNOON AND THROUGH THE NIGHT AS PACIFIC COLD FRONT PUSHES INTO THE AREA OVERNIGHT. 12Z GFS HAS SAME FRONTAL TIMING BUT IS MUCH DRIER IN THE QPF. HAVE GONE CLOSER TO GFS SOLUTION FOR NOW BUT WILL HAVE TO WATCH FOR LINGERING MOISTURE IN THE PREFRONTAL ENVIRONMENT ON FRIDAY...MAYBE ENHANCED DEPENDING ON HOW MUCH IT RAINS THURSDAY. SHALLOW COLD FRONT SHOULD DROP TEMPS SLIGHTLY AGAIN SATURDAY OVER THE NORTH AFTER SOME REBOUND FRIDAY FROM THE RAIN COOLED THURSDAY MAX TEMPS. AND THEN TEMPS COME BACK UP AGAIN SUNDAY...BUT ALL THESE DAYS SHOULD BE CONSIDERABLY COOLER THAN THE RECORD HIGHS OF THE LAST FEW DAYS OVER THE NORTH. TEMPS IN THE SOUTH WILL BE WARMER BUT BELOW RECORD LEVELS. FROM MONDAY ON CONFIDENCE IN MODELS IS VERY LOW. PREVIOUS RUNS HAD A LARGE CLOSED LOW DEVELOPING OFF CA COAST NEXT WEEK WITH UT IN WARM SOUTHWEST FLOW...NOW 12Z GFS BRINGS THIS STRONG TROUGH INLAND TUESDAY. EC IS WEAKER AND SLOWER BUT HINTING AT SAME IDEA BUT FOR MID WEEK. FOR NOW HAVE NOT MADE CHANGES TO EXTENDED GRIDS/FORECASTS DUE TO LOW CONFIDENCE IN THIS NEW SOLUTION. WOULD LIKE TO SEE MORE RUN TO RUN AND MODEL CONSISTENCY. && .AVIATION...BREEZY SOUTH WINDS LOOK TO CONTINUE AT THE KSLC TERMINAL THROUGH THE AFTERNOON AS THE LAKE BREEZE POTENTIAL IS LOOKING LESS AND LESS LIKELY. THERE IS NOW ONLY A 20 PERCENT CHANCE THAT THE TERMINAL WILL SEE THE LAKE BREEZE...ESPECIALLY SINCE SITES CLOSER TO THE LAKE ARE CURRENTLY STILL BLOWING FROM THE SOUTH. IF WINDS DO TURN NORTHWEST...EXPECT THEY WILL NOT LAST LONG AS OUTFLOW FROM THUNDERSTORMS DEVELOPING SOUTH AND EAST OF SLC WILL TURN THE WINDS BACK TO THE SOUTH/SOUTHEAST. THE BEST CHANCE FOR THUNDERSTORMS AT THE KSLC TERMINAL WILL BE THE 23-06Z TIMEFRAME. WITH THE DRY LOWER LEVELS...THUNDERSTORMS COULD POTENTIALLY PRODUCE WIND GUSTS IN THE 30-40KT RANGE WITH A 10 PERCENT CHANCE OF BRIEF HIGH-END MVFR VISIBILITIES IN BLOWING DUST. && .FIRE WEATHER...THUNDERSTORMS ARE GETTING WETTER THIS AFTERNOON BUT RAINFALL AMOUNTS SHOULD BE LESS THAN .10 INCH AND THERE IS A GOOD POSSIBILITY OF LIGHTNING AWAY FROM THE RAIN SHAFTS...SO WILL KEEP THE RED FLAG WARNING GOING THROUGH THE EVENING. AIRMASS SHOULD BE MOIST ENOUGH TOMORROW AND FRIDAY TO GREATLY REDUCE THE THREAT OF DRY STORMS...ALTHOUGH STRAY LIGHTNING STRIKES AWAY FROM THE RAIN ARE STILL POSSIBLE. && .HYDROLOGY...PEAK FLOWS WILL OCCUR THE NEXT FEW DAYS ON RIVERS DRAINING THE HIGHER ELEVATIONS OF NORTHERN UTAH. RISK OF FLASH FLOODING WILL INCREASE TODAY THROUGH FRIDAY FOR SOUTHERN UTAH SLOT CANYONS...THEN DECREASING OVER THE WEEKEND AS DRIER AIR RETURNS. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...RED FLAG WARNING FOR DRY LIGHTNING AND THUNDERSTORM WINDS TONIGHT BELOW 8000 FEET EASTERN AND WESTERN BASINS...FIRE ZONES 420...428>434-436-438 AND 445>449. WY...NONE. && DUNN/CHENG/WILENSKY
Hazardous weather outlook, Jun 7, 6:20 AM MDT, 10 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 620 AM MDT WED JUN 7 2006 UTZ001>021-WYZ021-081300- CACHE VALLEY/UTAH PORTION-CASTLE COUNTRY- CENTRAL AND SOUTHWEST MOUNTAINS- GLEN CANYON RECREATION AREA/LAKE POWELL- GREAT SALT LAKE DESERT AND MOUNTAINS-HENRY MOUNTAINS- NORTHERN WASATCH FRONT-SALT LAKE AND TOOELE VALLEYS-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-SOUTH CENTRAL UTAH-SOUTHERN WASATCH FRONT- SOUTHWEST UTAH-SOUTHWEST WYOMING-UTAHS DIXIE AND ZION NATIONAL PARK- WASATCH MOUNTAIN VALLEYS-WASATCH MOUNTAINS I-80 NORTH- WASATCH MOUNTAINS SOUTH OF I-80-WASATCH PLATEAU/BOOK CLIFFS- WEST CENTRAL UTAH-WESTERN UINTA BASIN-WESTERN UINTA MOUNTAINS- 620 AM MDT WED JUN 7 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO-THIRDS UTAH AND EXTREME SOUTHWEST WYOMING. .DAY ONE...TODAY INCREASING MOISTURE WILL LEAD TO THUNDERSTORMS ACROSS UTAH AND SOUTHWEST WYOMING TODAY. IN THE LOWER DESERTS OF NORTHWEST AND EASTERN UTAH...STRONG THUNDERSTORM WINDS AND LIGHTNING MAY CAUSE SEVERE FIRE WEATHER IN THE AFTERNOON AND EVENING. ISOLATED FLASH FLOODING IS POSSIBLE IN EXTREME SOUTHERN UTAH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A MOIST AIRMASS WILL BE ESTABLISHED OVER THE OUTLOOK AREA. FIRE WEATHER CONDITIONS WILL MODERATE BUT THE RISK OF FLASH FLOODING IN SOUTHERN UTAH SLOT CANYONS WILL INCREASE. A DRIER SOUTHWEST FLOW ALOFT WILL INCREASE OVER THE OUTLOOK AREA FOR THE WEEKEND AND EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURE. GIBSON
In the hours before
Local storm report, Jun 7, 5:01 PM MDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
501 PM MDT WED JUN 07 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 PM TSTM WND GST 18 NNE CALLAO 40.12N 113.53W
06/07/2006 M58.00 MPH TOOELE UT MESONET
DRY MICROBURST WINDS OF 34 MPH GUSTING TO 58 MPH AT
DUGWAY CAUSEWAY.
0200 PM TSTM WND GST 29 NE CALLAO 40.21N 113.34W
06/07/2006 M59.00 MPH TOOELE UT MESONET
DRY MICROBURST WINDS OF 26 MPH GUSTING 59 MPH ON DUGWAY
MESONET.
0355 PM TSTM WND GST 24 SSW DUGWAY 39.92N 112.94W
06/07/2006 M70.00 MPH TOOELE UT MESONET
SEVERE THUNDERSTORM OUTFLOW WINDS AT SIMPSON SPRINGS.
SOUTH WINDS 43 MPH GUSTING TO 70 MPH.
0410 PM TSTM WND GST 20 E CALLAO 39.90N 113.34W
06/07/2006 M62.00 MPH TOOELE UT MESONET
THUNDERSTORM WINDS OF 33 MPH GUSTING TO 62 MPH.
0420 PM TSTM WND GST 9 SW DUGWAY 40.16N 112.89W
06/07/2006 E62.00 MPH TOOELE UT MESONET
THUNDERSTORM WINDS OF 42 MPH GUSITNG TO 62 MPH.
0425 PM TSTM WND GST 20 E CALLAO 39.90N 113.34W
06/07/2006 M67.00 MPH TOOELE UT MESONET
THUNDERSTORM WINDS OF 39 MPH GUSTING TO 67 MPH.
0430 PM TSTM WND GST 1 NNW STOCKTON 40.46N 112.37W
06/07/2006 M62.00 MPH TOOELE UT MESONET
THUNDERSTORM WINDS OF 56 MPH WITH GUSTS TO 62 MPH.
0439 PM TSTM WND DMG 1 NNW TOOELE 40.55N 112.31W
06/07/2006 TOOELE UT CO-OP OBSERVER
4 INCH DIAMETER TREE RIPPED OUT OF GROUND.
0443 PM TSTM WND GST 6 NNW TOOELE 40.61N 112.35W
06/07/2006 M61.00 MPH TOOELE UT AWOS
TOOELE VALLEY AIRPORT THUNDERSTORM WINDS OF 48 MPH
GUSTING TO 61 MPH.
0444 PM TSTM WND DMG 2 NNE TOOELE 40.56N 112.29W
06/07/2006 TOOELE UT TRAINED SPOTTER
BRANCHES BROKE OFF TREES IN ESTIMATED 50 MPH WIND GUST.
0448 PM HIGH SUST WINDS STOCKTON 40.45N 112.36W
06/07/2006 E40.00 MPH TOOELE UT PUBLIC
ESTIMATED WINDS OF 40 TO 50 MPH WITH HIGHER WIND GUSTS.
0448 PM HAIL STOCKTON 40.45N 112.36W
06/07/2006 E1.00 INCH TOOELE UT AMATEUR RADIO
QUARTER-SIZE HAIL REPORTED ASSOCIATED WITH SEVERE
THUNDERSTORM.
0448 PM WILDFIRE 5 NNW OPHIR 40.45N 112.31W
06/07/2006 TOOELE UT AMATEUR RADIO
LIGHTNING SPARKED FIRE ON MOUNTAINS EAST OF STOCKTON.
&&
HALLThe office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 4:35 AM MDT | Fire Weather Watch | SLC | 5 hr | |
| Jun 7, 9:21 AM MDT | Red Flag Warning | SLC | 15 hr | |
| Jun 7, 4:21 PM MDT | Severe Thunderstorm Warning | SLC | Davis, Tooele | 39 min |
Nearby
Severe Thunderstorm Warnings in Utah, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.